Announcement

Collapse
No announcement yet.

why is this NHS eye doctor telling me ikervis not a long term eye drop?

Collapse
X
  •  
  • Filter
  • Time
  • Show
Clear All
new posts

  • why is this NHS eye doctor telling me ikervis not a long term eye drop?

    so ive been on ikervis for six months now. the eye doctor who prescribed it said hes very pleased with the difference in my eyes, in my last appointment how ever i was surprised hes also said he plans to take me off it soon and ikervis is not a long term eye drop.

    im very upset about this and wondering if anyone else has been told the same thing? i was under the impression ikervis is has been used long term in the US (15 plus years under a different name ) im not convinced this doctor knows what hes talking about, but dont want to challenge him until i can find some sort of study to bring in and show him.
    People have recovered, so can we.
    www.twitter.com/EyeGirlfriend)

  • #2
    Originally posted by waterbee View Post
    so ive been on ikervis for six months now. the eye doctor who prescribed it said hes very pleased with the difference in my eyes, in my last appointment how ever i was surprised hes also said he plans to take me off it soon and ikervis is not a long term eye drop.

    im very upset about this and wondering if anyone else has been told the same thing? i was under the impression ikervis is has been used long term in the US (15 plus years under a different name ) im not convinced this doctor knows what hes talking about, but dont want to challenge him until i can find some sort of study to bring in and show him.
    If your eye condition has improved thanks to Ikervis, maybe he thinks you donít need it anymore?

    I never managed to get Ikervis on the NHS as I didnít fit the necessary criteria but one thing the doctor did say is that there were no studies on the safety of long term use of Ikervis and therefore the long term side effects were unknown. Therefore it was safer to use steroids long term instead.

    I know for a fact that this is wrong, long term use of steroids cannot possibly be safer than long term use of Ikervis. That said I couldnít find any evidence either for or against the use of Ikervis long term from a safety point of view as I too was trying to get information to counteract the doctorís argument.

    I genuinely believe that in your case (and mine) the doctor is just trying to reduce costs by giving out Ikervis only when absolutely necessary as the NHS have a tight budget especially as funds have now been diverted to sight threatening illnesses as of 2018.

    Comment


    • #3
      I suspect this to be a cost thing, Restasis is used long-term.

      Comment


      • #4
        Originally posted by waterbee View Post
        so ive been on ikervis for six months now. the eye doctor who prescribed it said hes very pleased with the difference in my eyes, in my last appointment how ever i was surprised hes also said he plans to take me off it soon and ikervis is not a long term eye drop.

        im very upset about this and wondering if anyone else has been told the same thing? i was under the impression ikervis is has been used long term in the US (15 plus years under a different name ) im not convinced this doctor knows what hes talking about, but dont want to challenge him until i can find some sort of study to bring in and show him.
        I'm in the UK and have ikervis on repeat with my gp.

        So rubbish. First six months need to be prescribed by a hospital consult. After that by a gp.

        I reckon it's a cost thing.

        Comment


        • #5
          Thanks I have got this sorted out now. It was my GP who was trying to find a reason to stop my prescription. The nhs eye specialist had to practically argue with them in a stern letter before they agreed to let me stay on them. I’m guessing there will be more issues in future but for now I have a prescription.
          People have recovered, so can we.
          www.twitter.com/EyeGirlfriend)

          Comment


          • #6
            Hi Waterbee. Delighted you have got your prescription sorted. Just don’t take any rubbish from your gp. They are all trying to cut costs. Can I ask if your eyes are mgd or aqueous deficient? Also did you experience stinging upon insertion of Ikervis or other side effects?

            Comment


            • #7
              Hi Linda,
              my eyes where both deficient in water and oil, with a tear score of 2-3 at there worst. The ikervis does sting but absolutely no where near as much as I thought it would, I guess compared to the pain I experienced on a daily basis was worse then that ikervis sting for a few seconds so it didn’t put me off taking them. I usually take them before I go to sleep and ironically my eyes fill and over flow with stingy tears for a few seconds after using the drops - (though at the start I got no overflow just stinging and this latter effect appeared in time) but I just blank it out and fall asleep after so long of using it now. I experienced no side effects; it’s been helpful for me, my tear score is now normal. I still experience dry eye sensations on a bad day (not enough sleep, hormones, heating) but on a good day I feel pretty good, I can even have periods when I forget I have dry eyes.
              Are you thinking of trying it? Or experienced pain when using it, if so?
              People have recovered, so can we.
              www.twitter.com/EyeGirlfriend)

              Comment


              • #8
                Hi waterbee,

                thank you for sharing your experience. This sounds Incredible. How Long do you take Ikervis now? When did you feel better? My schirmer last time was 1 and 2, this was my worst score ever. But before that it was also very low, between 4 and 5 and at max 7. How is your schirmer now after Ikervis?
                And what do you do about the oil Problem as Ikervis can't help with that?
                Thanks.

                Comment


                • #9
                  Hi Waterbee. Thanks you for sharing your experiences with Ikervis. I was prescribed it over 6 months ago by my NHS consultant but have been too scared to use it because of the listed side effects and because I can’t see how it would help if your primary cause of Dry Eye is mgd as in my case. also I have had steroid drops that haven’t helped so maybe my problem isn’t inflammatory.
                  I initially thought ikervis exactly the same as restatis but realise that restatis has caster oil as an incredient which I understand ikervis doesn’t. I had a bad reaction to a couple of eye drops containing caster oil so it really frightens me to try anything new. Think I may hold out for Xilldra when it becomes available on the NHS in the, hopefully, near future. ALSO I AMM WORRIED THAT IKVERIS MAY INCREASE REDNESS IN THE EYE. IS THIS a problem for you?

                  Comment

                  Previously entered content was automatically saved. Restore or Discard.
                  Auto-Saved
                  Smile :) Biggrin :D Wink ;) Rolleyes :rolleyes: Tongue :p Cool :cool: Redface :o Confused :confused: Eek :eek: Frown :( Mad :mad:
                  x
                  Insert: Thumbnail Small Medium Large Fullsize Remove  
                  x
                  Working...
                  X

                  Debug Information